Alert archive / New Jersey / Heat Advisories in 2018
Heat Advisory 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Jun 17, 2018, 2:39 PM EDT for 10 counties in Pennsylvania; 12 counties in New Jersey; New Castle County, Delaware. It took effect at Jun 18, 2018, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2018, 2:39 PM EDT (18:39 UTC)
- In effect from
- Jun 18, 2018, 12:00 PM EDT
- Expired
- Jun 18, 2018, 7:35 PM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 23 counties
New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS71 KPHI 171839 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 239 PM EDT Sun Jun 17 2018 DEZ001-NJZ001-007>010-012-013-015-017>020-027-PAZ054-055-060>062- 070-071-101>106-180645- /O.NEW.KPHI.HT.Y.0001.180618T1600Z-180619T0000Z/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington- Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 239 PM EDT Sun Jun 17 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... The National Weather Service in Mount Holly has issued a Heat Advisory, which is in effect from noon to 8 PM EDT Monday. * HEAT INDEX VALUES...Up to 101 due to temperatures around 90, and dewpoints around 70. * TIMING...Dangerously hot conditions will be possible from mid day through early evening on Monday. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ SFJ
6 follow-up statements
737 WWUS71 KPHI 180118 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 918 PM EDT Sun Jun 17 2018 DEZ001-NJZ001-007>010-012-013-015-017>020-027-PAZ054-055-060>062- 070-071-101>106-180900- /O.CON.KPHI.HT.Y.0001.180618T1600Z-180619T0000Z/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington- Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 918 PM EDT Sun Jun 17 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT MONDAY... * HEAT INDEX VALUES...Up to 101 due to temperatures around 90, and dewpoints around 70. * TIMING...Dangerously hot conditions will be possible from mid day through early evening on Monday. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ LF
965 WWUS71 KPHI 180148 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 948 PM EDT Sun Jun 17 2018 DEZ001-NJZ001-007>010-012-013-015-017>020-027-PAZ054-055-060>062- 070-071-101>106-180900- /O.CON.KPHI.HT.Y.0001.180618T1600Z-180619T0000Z/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington- Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 948 PM EDT Sun Jun 17 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT MONDAY... * HEAT INDEX VALUES...Ranging from 100 to 104 due to temperatures in the lower to middle 90s, and dew points in the lower 70s. * TIMING...Dangerously hot conditions will be possible from mid day through early evening on Monday. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ LF
586 WWUS71 KPHI 180802 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 402 AM EDT Mon Jun 18 2018 DEZ001-NJZ001-007>010-012-013-015-017>020-027-PAZ054-055-060>062- 070-071-101>106-182100- /O.CON.KPHI.HT.Y.0001.180618T1600Z-180619T0000Z/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington- Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 402 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...Up to 102 degrees due to temperatures of 90 to 95, and dewpoints in the lower 70s. * TIMING...Highest heat indices will occur during the mid to late afternoon hours. * IMPACTS...Heat illnesses are possible, especially among at-risk people who cannot stay cool. The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
345 WWUS71 KPHI 181334 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 934 AM EDT Mon Jun 18 2018 DEZ001-NJZ001-007>010-012-013-015-017>020-027-PAZ054-055-060>062- 070-071-101>106-190000- /O.CON.KPHI.HT.Y.0001.180618T1600Z-180619T0000Z/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington- Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 934 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...Up to 102 degrees due to temperatures of 90 to 95, and dewpoints in the lower 70s. * TIMING...Highest heat indices will occur during the mid to late afternoon hours. * IMPACTS...Heat illnesses are possible, especially among at- risk people who cannot stay cool. The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
128 WWUS71 KPHI 181933 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 333 PM EDT Mon Jun 18 2018 DEZ001-NJZ001-007>010-012-013-015-017>020-027-PAZ054-055-060>062- 070-071-101>106-190000- /O.CON.KPHI.HT.Y.0001.000000T0000Z-180619T0000Z/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington- Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 333 PM EDT Mon Jun 18 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...Up to 102 due to temperatures in the low to mid 90s, and dewpoints in the lower 70s. * TIMING...Highest heat indices will occur through late this afternoon * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$
676 WWUS71 KPHI 182335 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 735 PM EDT Mon Jun 18 2018 DEZ001-NJZ001-007>010-012-013-015-017>020-027-PAZ054-055-060>062- 070-071-101>106-190045- /O.CAN.KPHI.HT.Y.0001.000000T0000Z-180619T0000Z/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington- Ocean-Southeastern Burlington-Carbon-Monroe-Berks-Lehigh- Northampton-Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Jim Thorpe, Stroudsburg, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 735 PM EDT Mon Jun 18 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Heat Advisory. Temperatures have dropped across the region, and heat indices are below 100. Therefore, the Heat Advisory is now cancelled. $$ MPS
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jun 17, 2:03 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 17, 2:03 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
203 PM EDT Sun Jun 17 2018
.SYNOPSIS...
High pressure will remain anchored over the Southeast U.S. and
off the Mid-Atlantic coast through early this week. A cold front
moves southward through the area on Tuesday. This boundary is
expected to stall nearby to our south through the end of the
week while high pressure builds to our north.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No big changes to the forecast today. Light and variable winds
this morning will become more south to southwest through the
day as high pressure remains offshore of the east coast. This
southwest flow will allow temperatures and dewpoints to rise.
High temperatures today will on average be around 5 degrees
warmer than Saturday, with many locations reaching 90 degrees.
While dewpoints will increase today as well, heat index values
are not expected to reach much more than the actual air
temperature.
Although high pressure remains offshore of the east coast, a
surface trough remains weakly in place. This trough is expected
to strengthen to our south and southwest through the day.
Meanwhile, a short wave/vorticity impulse will move to our
south and southwest as well during the day. There is already an
area of showers well to our west that will not impact the area
as it passes to our south and west. Behind this area of showers,
additions showers may develop later today, but will likely
develop to our west again. So we keep the weather dry though the
afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
The upper-level ridge is forecast to shift eastward some during
tonight, with an uptick in some warm air advection and theta-e
advection. This will result in higher surface dew points, especially
after sunset as the boundary layer cools (mixing wanes) and allows
the moisture to gather in the lowest levels. This translates into a
warmer and more humid night.
As the boundary layer cools resulting in temperatures mostly in the
60s by daybreak, this will be close to the dew points. Since there
will be little to no wind and a lack of thicker cloudiness, patchy
fog should develop toward daybreak. Did not hit the fog all that
hard though as the airmass will continue to be undergoing
moistening, and the soundings have more of a ground fog signature
which typically has less of an impact.
Low temperatures are mostly a blend of guidance and continuity,
although did go a little warmer in the urban corridor
especially.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
The big weather headline will be the developing heat wave early in
the week. A strong surface high off the Mid-Atlantic coast and over
the Southeast states will be responsible for the bringing the heat
and humidity into the region. On Monday, forecast highs in the mid
90s will be commonplace away from the coast and outside of the
higher terrain. Deep mixing in southwest flow should favor keep
humidity levels from reaching oppressive levels (65-70F instead of
70-75F if winds were backed out of the south). Nonetheless, heat
indices peaking in the 98-103F range will likely warrant a Heat
Advisory for much of the area. Similar heat indices are forecast for
Philadelphia, southern NJ and Delmarva on Tuesday. These areas are
expected to remain in the warm sector south of an approaching cold
front while locations to the north should see cooler conditions
behind the cold front. However, timing is everything as these
temperatures/heat indices will be dependent on how quickly the front
progresses southward.
A pre-frontal/lee surface trough could provide focus for convective
initiation primarily just to our west in central PA during peak
heating hours. These showers and storms would then move eastward
into our western zones late in the afternoon or evening. Without the
aid of additional/deeper lift and deep-layer shear to organize
convection, PoPs were kept at slight chance for the higher terrain
along and west of the Fall Line. Nonetheless, forecast soundings
indicate a favorable wet microburst environment that could
potentially support a few pulse severe storms mainly before sunset
on Monday. The better chances for showers and storms will be along
and south of the cold front on Tuesday. PoPs were still kept below
likely at this time due to uncertainty in timing and coverage of
convection. Regardless, some of these storms may become severe
Tuesday afternoon as strong destabilization occurs in the pre-
frontal warm sector, leading to a moderately unstable airmass
(MLCAPE >2000 J/kg) and increasing deep-layer shear (25-30 kt).
The cold is expected to slow down by Tuesday night. Models are still
having a hard time deciding if the front will either stall to our
south or continue to slowly move southward across the Carolinas
during the middle to late part of the week. Clouds, showers and a
slight chance for thunderstorms could persist across our southern
zones through the second half of the work week in the former
scenario while dry and sunny conditions would be favored in the
latter. Either way, the oppressive heat will be suppressed to
our south with the forecast area situated on the cooler side of
the boundary. Highs will generally be in the mid 80s.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR with some high level clouds at times, although some
cloud bases near 6000 feet may develop this afternoon. Light and
variable to calm winds, becoming south-southwest 5-10 knots
through the day. The winds should turn south- southeast at ACY
and ILG during this afternoon.
Tonight...VFR overall. There could be some light local ground fog
late, however confidence is low. Southerly winds 5-10 knots early,
becoming light and variable to locally calm.
OUTLOOK...
Monday and Monday night...VFR. SW winds 5-10 kt with gusts 15-20
kt during the afternoon. Slight chance of showers and storms
late afternoon and evening mainly N and W of the I-95 terminals
Tuesday and Tuesday night...Predominately VFR through
brief/localized restrictions are possible with scattered showers
and storms along a cold front. The fropa will mark a wind shift
from W-SW winds to NW and then N.
Wednesday through Thursday...VFR likely though this will depend
on how far the front stalls to our south. It may be located
close enough to the area to bring showers and brief sub-VFR
conditions to southern terminals.
&&
.MARINE...
The conditions are expected to remain below Small Craft
Advisory criteria through tonight. A southerly wind will
increase later today and early this evening especially nearshore
and the northern waters as the land heats up much more than
over the waters. This may result in the winds turning more
southeast and up Delaware Bay this afternoon, before diminishing
some this evening. The dew points are not anticipated to
quickly increase substantially tonight, therefore did not
include a fog mention at this time.
OUTLOOK...
Monday and Monday night...S-SW winds increase to 15-20 kt just
off the Atlantic coast. However, poor mixing over the cooler
waters should prevent wind gusts much higher than these
sustained speeds from occurring. Held off on a SCA for Monday
afternoon and night given some uncertainty if SCA gusts will be
realized.
Tuesday through Thursday...Winds and seas below SCA levels.
However, locally higher winds and seas are possible in
thunderstorms with a cold front Tuesday afternoon and night.
RIP CURRENTS...
For today, south to south-southeast winds around 10 mph, a
southeasterly swell with a dominant period near 9 seconds and
wave heights around 2 feet yields another low risk for the
development of dangerous rip currents at the Delaware and New
Jersey beaches.
A locally enhanced rip current risk is possible from late
afternoon into the evening along the NJ coast south of Barnegat
Inlet, which includes southern Ocean, Atlantic, and Cape May
counties. Over this area from late afternoon into the evening,
winds will have more of an onshore component and may gust up to
20 mph at times, coinciding with the lower portion of the tide
cycle.
&&
.CLIMATE...
Record-breaking heat may occur early this week, especially on
Monday. Current forecast high temperatures for Monday are within a
degree of their daily records at all of our first-order climate
sites except Georgetown. Forecast high temperatures for Atlantic
City on Tuesday are only a couple of degrees below its daily record.
Below are the daily high temperature records for Monday, June 18 and
Tuesday, June 19 at our first-order climate sites:
DAILY HIGH TEMPERATURE RECORDS: (F)
----------------------------------------
June 18 Max Temp June 19 Max Temp
Station Record (Year Set) Record (Year Set)
------- ---------------- ----------------
Allentown, PA 95 (1957) 95 (1994)
Atlantic City (Pomona), NJ 95 (1944, 2014) 96 (1993, 1994)
Georgetown, DE 97 (1957, 2014) 96 (1952)
Mount Pocono, PA 88 (1957) 86 (1905, 1929)
Philadelphia, PA 96 (1957) 100 (1994)
Reading, PA 97 (1957) 95 (1905, 1929)
Trenton, NJ 96 (1865, 1957) 94 (1929)
Wilmington, DE 95 (1894, 1957) 100 (1994)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Klein
Near Term...Gorse/Robertson
Short Term...Gorse
Long Term...Klein
Aviation...Gorse/Klein
Marine...Gorse/Klein/LF
Climate...Hazardous weather outlook, Jun 17, 4:27 AM EDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 427 AM EDT Sun Jun 17 2018 NJZ001-007>010-012-013-015-020-023-PAZ054-055-060>062-101-103-105- 180830- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Ocean-Cape May-Carbon-Monroe-Berks-Lehigh-Northampton- Western Chester-Western Montgomery-Upper Bucks- 427 AM EDT Sun Jun 17 2018 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Heat Advisory may be required for Monday with maximum afternoon heat indices forecast to be around 100 degrees. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ016>019-021-022-027-PAZ070-071- 102-104-106-180830- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Cumberland- Atlantic-Southeastern Burlington-Delaware-Philadelphia- Eastern Chester-Eastern Montgomery-Lower Bucks- 427 AM EDT Sun Jun 17 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Heat Advisory may be needed for Monday and Tuesday with maximum afternoon heat indices forecast to be between 98 and 105 degrees. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-180830- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 427 AM EDT Sun Jun 17 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-180830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 427 AM EDT Sun Jun 17 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Heat Advisories in New Jersey, 2018Heat Advisories in Pennsylvania, 2018Heat Advisories in Delaware, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.